CSN Login
Members Online: 8

3rd cycle the worst :(

ta8631
Posts: 40
Joined: Jun 2012

Sorry i have been out of the loop and haven't been updating. Just recieved my third cycle on thursday and it's been one hell of a weekend to put it bluntly :( This one hit me harder and faster than any of the other.... i hope the rest aren't like this cause i don't know how much more i can take :( Just keeping postive that i am half way done now!!! :) Anyone else experienced worst treatments than others??? I was hoping they would at least stay the same.....

vinny59's picture
vinny59
Posts: 1030
Joined: Nov 2006

Unfortunately the cycles will become a little harder as the time progress's. It's becomes a accumulative treatment with the chemo. Your body can only process so much of the drug. The good news is that your half way though, and you can do this! I had eight treatments in all, and they all got a little harder, but it is something that will end. Think of the end prize......... stay positive Vinny

allmost60's picture
allmost60
Posts: 3175
Joined: Jul 2010

Hi,
Yep...it was the same for me. It was after round 3 when I really started getting worn down. Just listen to your body and rest. Keep your thoughts on the end prize..."remission"! Hang in there....Love, Sue (FNHL-2-3A-6/10)

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1211
Joined: May 2012

Ta,

I knew from the title what was up. I am glad you have chimed in, since it had been a little while. I agree with the response above: treatment for me was a cumulative, worsening progression. The day of, or just after, infusion was not usually any worse than the day before infusion. Every day was miserable. My rituxan caused continuous muscle pain, plus all of the other side-effects

If it helps any, know at least that your feelings are "normal," and not some horrible reaction. By the end of my treatment (abvd, remember) I had lost a lot of weight, wouldn't eat (abvd has no Prednisone), couldn't feel my hands or feet, my nails were dark purple, and I slept about 17 or more hours a day. I woke up for the bathroom, and watched a little tv. I did still drive a little, to pick up my son from school.

It is already almost half over. If talking helps, please keep in contact with us at the site here.

max

.

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

Yay! Half way though! As Vinny and Sue said, it does tend to
get worse as the cycles progress (for me, the fatigue especially).
It is kind of different for everyone so things could improve for you too :).

In between cycles when you're able and on the upswing before the bat
comes around again, try to do something nice for yourself. You've
accomplished a lot and deserve it :).

You can come here anytime and vent or whine - it's very much allowed here.
You can cuss too but it will get starred out by the system unless
you're a bad speller ;). Oh ****, should I have said that?

Give youself a big hug,

Jim

ta8631
Posts: 40
Joined: Jun 2012

Thanks Jim ur uplifting posts r great to hear.,., I like to think I differ from others n it will continually gets easier...wishful thinking I believe but hey gotta keeps my hopes up :)

Max. Have noticed the purple nails and am starting to have neuorpothay in my fingertips but it gradually gets better until the next cycle the numbness is more annoying than anything.

Btw Jim I think I will treat myself as u suggest....$300.00 coach purse her I come lol

nikkig43
Posts: 73
Joined: Feb 2012

After 3 R-CHOP infusions and 20 radiation treatments, my husband is in " complete remission" !!
It's going to happen for you too! Hang in there. This too shall pass. I hope you feel better soon.

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

That is great news, Nikki !
I'm so happy for you.

Jim

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi Nikki,
Wow that is wonderful news!!! I still remember your first post and how you were so scared for your hubby.
I'm really happy for you and your hubby that you guys got rid of the cancer.
Thank you God for helping Nikki and her hubby!
Take care, sending you lots and lots of hugs.

Sincerely,
Liz

nikkig43
Posts: 73
Joined: Feb 2012

We are really happy. His doctor also added that although there is a chance that his cancer could come back, it is " very unlikely". Music to my ears :)
I can't believe you remember my first posts. I was very scared. You all have been more help to me than you will ever know. I remember reading about people who were finished with treatment, and doing well. I so much wanted to be there and not at the beginning of this ordeal. And now we are. I realize I sound like I was actually the one going through this. I would have gladly taken his place, believe me. It was very difficult for me to watch him. Anyway. Thanks again. And Jim, you make me laugh every day!
I will be sticking around to offer support when I can.

forme's picture
forme
Posts: 1158
Joined: Aug 2010

Hi Nikkig43

What wonderful news about your husband. You both must be so relieved. Celebrate any way that you feel up to. This news is worth celebrating!

Hugs
Lisha

nikkig43
Posts: 73
Joined: Feb 2012

I hope you feel better soon. I'm sure you will. You are so strong, hang in there.
Nikki

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1211
Joined: May 2012

Ta,

Read up on Vincristine, since it causes the neuropathy. When my nails were purple, they also got "grainy," and would crumble at the ends. Some people lose their nails completely, but I am not sure which drugs cause that (I did not lose mine).

Most folks with neuropathy have it go away within a month or so after treatment. If your neuropathy is clearing by the time of your next infusion (12-13 days),it sounds like a mild case.

I hope so !
max

miss maggie
Posts: 929
Joined: Mar 2010

I just read Sue's and some of the other posts. Sue is so right. Think of the end prize.
Also for Nicki after so much radiation and treatment, in remission.

I know how easy it is for me to say the above. Having never had much treatment, except
Rituxan. All of you that are struggling, you inspire me with your courage. I have been
at this site since early 2010. I have read many posts, the good and the bad. My heart
lifted when the bad turned into remission.

My prayers are with you. All my love Maggie

Aaron's picture
Aaron
Posts: 241
Joined: Jun 2012

I'm sorry to hear this cycle is being so hard on you I'm having a slightly bumpier ride with round 2 so I can relate. I just read your post on another thread and can sure relate to that as well. I'm used to doing all the cooking and cleaning around the house and being knocked down for days at a time is really tough. The hardest part is not being able to see to my little girl in the fashion were used to. It seems we're both very fortunate to have such great family's to support us but it doesn't help the frustration that comes along with not functioning the way were used to. We will get through it soon and life will return to normal, stay strong my friend. Aaron

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1211
Joined: May 2012

Aaron,

After about round 3, I was worthless. In bed around 8:00 pm, and up around 11:00 or noon the next day, plus one or two naps in-between. I got severe shortness of breath, and could not even talk to people on the phone. Most, after hearing me, did not think I had long left to live.

I believe that they should have used chemo on al-Quada at Gitmo...

max

Folks24
Posts: 104
Joined: Feb 2007

My 3rd chemo hit me hard too. (compared to 1 and 2). I got #4 tomorrow.
I had one dr tell me the 1st one was the worse and another tell me it was culmulative. I guess I will listen to the experts here. Thanks!

I'm stocked up on "easy" foods, gatorade and ensure, etc., got a "carry around" phone and have phone #s in case I need a home helper in. I had one on 3rd treatment for a couple hours and it really helped. BTW: I had the fatigue but couldn't seem to sleep like I wanted to.

forme's picture
forme
Posts: 1158
Joined: Aug 2010

Hi Ta

I am so sorry that your infusions are hitting you so hard. Yes, they are cumlative, but some folks find the third one to be the hardest. Not sure why, maybe because it is so hard, the following ones seem doable.

hang in there, your doing great!

And I agree with Jim, treat yourself well, a little shopping is good for the spirit.

Huge hugs
Lisha

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network